Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 33, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 28, 2013, 2:19 PM EDT for Athens County, Meigs County, Vinton County, Ohio. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 2:19 PM EDT (18:19 UTC)
- Expired
- Jun 28, 2013, 3:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Athens County, OH, Meigs County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 109 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:25 PM EDT | HAIL 0.5 | 5 Nw Lake Hope State Pa, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
498
WUUS51 KRLX 281819
SVRRLX
OHC009-105-163-281915-
/O.NEW.KRLX.SV.W.0033.130628T1819Z-130628T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
219 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ATHENS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...COOLVILLE...ATHENS...ALBANY...
MEIGS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF RUTLAND...
NORTHEASTERN VINTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF LAKE HOPE STATE PARK...
* UNTIL 315 PM EDT
* AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF LAKE HOPE STATE PARK...MOVING SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TUPPERS PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3922 8172 3908 8183 3902 8199 3903 8203
3900 8205 3898 8208 3937 8263 3938 8261
3938 8252 3940 8251 3939 8230 3942 8229
TIME...MOT...LOC 1819Z 302DEG 34KT 3938 8246
$$
282 follow-up statements
636
WWUS51 KRLX 281846
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EDT FRI JUN 28 2013
OHC009-105-163-281915-
/O.CON.KRLX.SV.W.0033.000000T0000Z-130628T1915Z/
ATHENS OH-MEIGS OH-VINTON OH-
246 PM EDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN VINTON...NORTHERN MEIGS AND SOUTHERN ATHENS
COUNTIES...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ATHENS...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRISONVILLE...DARWIN...TUPPERS PLAINS AND COOLVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3922 8172 3918 8176 3916 8176 3908 8184
3911 8228 3924 8244 3938 8234 3939 8233
3939 8230 3941 8229 3942 8228
TIME...MOT...LOC 1845Z 284DEG 36KT 3932 8210
$$
50443
WWUS51 KRLX 281859
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
259 PM EDT FRI JUN 28 2013
OHC009-105-163-281909-
/O.CAN.KRLX.SV.W.0033.000000T0000Z-130628T1915Z/
ATHENS OH-MEIGS OH-VINTON OH-
259 PM EDT FRI JUN 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VINTON...NORTHERN
MEIGS AND SOUTHERN ATHENS COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3922 8172 3918 8176 3916 8176 3908 8184
3911 8228 3924 8244 3938 8234 3939 8233
3939 8230 3941 8229 3942 8228
TIME...MOT...LOC 1859Z 284DEG 36KT 3928 8192
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:21 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 28, 1:21 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 121 PM EDT FRI JUN 28 2013 .SYNOPSIS... BROAD MID/UPPER LEVEL TROF DROPS SOUTH FROM LOWER GREAT LAKES INTO OHIO VALLEY FOR THIS WEEKEND. IT MAY REGRESS WEST TO THE LOWER OHIO VALLEY BY EARLY IN NEW WEEK. && .NEAR TERM /THROUGH TONIGHT/... 130 PM UPDATE... UPDATED ZONES TO REFLECT SEVERE THUNDERSTORM WATCH NUMBER 386 FOR NORTHERN AND NORTHEAST PORTIONS OF THE AREA. PREVIOUS DISCUSSION... STILL MONITORING THE SIZE AND ORIENTATION OF EARLY MORNING CONVECTION. THROUGH 08Z...THE CLUSTERS WERE STAYING SMALL ENOUGH TO LIMIT THEIR DURATION OVER ANY ONE STREAM BASIN. SO NO FLASH FLOOD WATCH POSTED. SO MANY SMALL DISTURBANCES MOVING AROUND THE BROAD 500 MB TROF THAT IS MAKES TIMING CONVECTION DIFFICULT FOR TODAY. TRIED TO GIVE A LULL TO SOUTHERN COUNTIES 12Z TO 15Z. PICTURING A LOT OF LOW LEVEL MOISTURE AROUND AT DAWN...THAT LIFTS AND BREAKS UP AS MORNING WEARS ON. YET...FORECASTING MORE SUPPORT MOVING OUT OF CENTRAL OHIO INTO OUR EASTERN OHIO AND NORTHERN WEST VIRGINIA. SO THINKING SHOWERS MAY DEVELOP OR LINGER ACROSS THE NORTH THIS MORNING...INCLUDING EASTERN OHIO. THE COOLING AT 500 MB ASSOCIATED WITH THE BROAD TROF SINKING SOUTH FROM THE LOWER GREAT LAKES...AND THE CHANNELED VORTICITY...HAS US INCREASING POPS QUICKLY BY MIDDAY...INTO LIKELY CATEGORY... ESPECIALLY ACROSS EASTERN OHIO AND NORTHERN WEST VIRGINIA. AMOUNT OF COVERAGE OF CONVECTION IN THE SOUTH THIS AFTERNOON AND EVENING...IS QUESTIONABLE/HARD TO FIGURE. DESPITE THAT SUPPORT...THERE IS DRIER AIR MOVING EAST UNDER THE MID LEVEL TROF. THAT DRIER AIR STARTS LOWERING THE PRECIPITABLE WATER. ALSO...WHAT EFFECTS DOES THE LINGERING COMPLEX COMING OUT OF ARKANSAS EARLY THIS MORNING HAVE? THE MID LEVEL FLOW AT 700 MB WEAKENS SLIGHTLY FROM AROUND 35 KNOTS THIS MORNING TO 30 KNOTS THIS AFTERNOON...STILL RESPECTABLE FOR LATE JUNE. FREEZING LEVEL SHOULD BE LOWERING AT LEAST 1000 TO 1500 FEET FROM 12Z FRIDAY TO 00Z SATURDAY. ALL IN ALL...SPC KEEPING SLIGHT RISK FOR SEVERE STORMS. DID NOT COMPLETELY REMOVE POPS OVERNIGHT...LEAVING SOME 20 PERCENTS LATE...BUT THEN START TO INCREASE BACK TO THE CHANCE CATEGORY AGAIN BY DAWN SATURDAY OVER THE OHIO VALLEY COUNTIES...WITH NEXT SUPPORT ARRIVING FROM THE WEST. && .SHORT TERM /SATURDAY THROUGH MONDAY/... UNSETTLED PATTERN CONTINUES THROUGH THE SHORT TERM. MODELS CONTINUE TO INDICATED AN UPPER LOW DROPPING THROUGH LAKE MICHIGAN DOWN INTO THE LOWER OHIO RIVER VALLEY FOR EARLY NEXT WEEK. SW FLOW WILL KEEP MOISTURE FEED GOING...WITH PLENTY OF CLOUDS AND PRECIPITATION CHANCES. TRIED TO TIME OUT BEST CHANCES FOR PRECIP BASED ON DIURNAL HEATING AND ANY VORT MAXES CROSSING. GRANTED...TIMING OF THE VORT MAXES BOUND TO CHANGE SOME AS WE GET CLOSER. ONLY MINIMAL CHANGES...A DEGREE HERE AND THERE...MADE TO HIGH AND LOW TEMPS AS UPPER LOW CONTINUES TO SPIN TO OUR WEST. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... NOT MUCH CHANGE IN FCST REASONING IN THE EXTENDED FROM YESTERDAY. BERMUDA HIGH REMAINING IN PLACE AND TROF AXIS SLOWLY RETROGRADING TO MS VALLEY...UNSETTLED WX WILL BE THE RULE FOR THE WEEK. CONT WITH DIURNAL NATURE OF POPS WITH HIGH CHC EACH AFTN...WANING WITH AFTER SUNSET. BEST CONCENTRATION MAY END UP BEING ACROSS THE MTNS WITH SE LLVL FLOW PROVIDING FOR EXTRA LIFT. INFLUENCE OF BROAD DEEP S FLOW AND PWATS COMING UP TO ARND 1.75 INCHES TO ALLOW FOR DOWNPOURS. GENERALLY FOLLOWED HPC FOR TEMPS WITH TWEAKS HERE AND THERE. THIS ESSENTIALLY KEEPS THINGS STATUS QUO WITH SEASONAL HIGHS AND SOMEWHAT MUGGY NIGHTS. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... THINKING THE SMALL CLUSTERS OF SHOWERS AND THUNDERSTORMS 12Z TO 15Z WILL BE CONFINED TO EASTERN OHIO...NORTHERN WEST VIRGINIA AND DOWN THE MOUNTAINOUS COUNTIES IN WEST VIRGINIA...WITH A LULL CENTERED AROUND THE TRI STATE IN HTS VCNTY. VSBY BRIEFLY AOB 3 MILES IN ANY EARLY SHOWER OR STORM. HAVE AREAS OF 1 TO 2 THSD FT BKN IN STRATUS OR LOW STRATOCUMULUS AT 12Z...LIFTING TO 2 TO 3 THSD FT BKN BY 15Z. WITH MID LEVEL TROF DROPPING SOUTH INTO UPPER OHIO VALLEY...AND CHANNELED VORTICITY MAXIMUM UPSTREAM...AND COOLING AT 500 MB BEGINNING...HAVE SHOWERS REDEVELOPING BY MIDDAY...ESPECIALLY ACROSS EASTERN OHIO AND NORTHERN WEST VIRGINIA. CONFIDENCE LOWERS IN AMOUNT OF COVERAGE OF CONVECTION FURTHER SOUTH...INCLUDING ACROSS NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA THIS AFTERNOON AND EVENING...AS SOME DRIER AIR TRIES TO SWEEP EAST UNDER THE BASE OF THE MID LEVEL TROF. LOW LEVEL FLOW STRONGER THAN RECENT DAYS SOME SURFACE GUSTS OF 15 TO 20 KNOTS FRIDAY OUTSIDE OF CONVECTION. HAVE CONVECTION DECREASING AGAIN 00Z TO 06Z SATURDAY. WITH SLIGHTLY COOLER TEMPERATURES AND WET GROUNDS OVERNIGHT TONIGHT...HAVE AREAS OF FOG FORMING DESPITE SOME LINGERING CLOUDS. THINKING AREAS OF IFR AND LIFR MAINLY IN WV MOUNTAIN VALLEYS 06Z TO 12Z SATURDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE...LOW. ALTERNATE SCENARIOS: TIMING AND COVERAGE OF CONVECTION COULD VARY. COVERAGE OF FOG 06Z TO 12Z SATURDAY COULD ALSO VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M M H H H H H H H HTS CONSISTENCY M H H H H H H H H H H H BKW CONSISTENCY M M M M M H H H H H H H EKN CONSISTENCY H H H M M M M H H H H H PKB CONSISTENCY M M M M M H H H H H H H CKB CONSISTENCY H M M M M H H H H H H H AFTER 18Z SATURDAY... BRIEF IFR IN AFTERNOON OR EVENING CONVECTION BOTH SATURDAY AND SUNDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/MZ NEAR TERM...KTB/ARJ/50 SHORT TERM...MZ LONG TERM...30 AVIATION...KTB
Hazardous weather outlook, Jun 28, 1:25 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 125 PM EDT FRI JUN 28 2013 KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>027- 033>037-291730- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 125 PM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...WITH BOTH WIND GUSTS AND HAIL A THREAT. IF STORMS ALIGN WEST TO EAST...ALONG THE FLOW...A FLASH FLOOD THREAT MAY DEVELOP. IF THAT POSSIBILITY INCREASES...A FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. OHZ066-067-075-076-084-085-WVZ008>011-016>020-028>032-038>040-046- 047-291730- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 125 PM EDT FRI JUN 28 2013 ...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 28, 11:47 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1147 AM EDT FRI JUN 28 2013
WVZ040-047-281630-
BARBOUR WV-RANDOLPH WV-
1147 AM EDT FRI JUN 28 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BARBOUR AND EXTREME
NORTH CENTRAL RANDOLPH COUNTIES...
AT 1143 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
PHILIPPI...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR BELINGTON AROUND NOON AND MONTROSE AROUND
1215 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3896 7967 3907 8012 3915 8012 3919 7982
3913 7983 3911 7980 3909 7978 3904 7977
3902 7967
28Special weather statement, Jun 28, 12:43 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1243 PM EDT FRI JUN 28 2013
WVZ016>018-029-281730-
CALHOUN WV-GILMER WV-ROANE WV-WIRT WV-
1243 PM EDT FRI JUN 28 2013
...A CLUSTER OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT
NORTHERN CALHOUN...NORTHWESTERN ROANE...SOUTHERN WIRT AND WESTERN
GILMER COUNTIES...
AT 1237 PM EDT...A STRONG THUNDERSTORMS WERE LOCATED IN A LINE
ACROSS SOUTHERN WIRT...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IF THESE STORMS CONTINUE TO IMPACT THE AREA FOR A PROLONGED TIME...A
SHORT-FUSED FLASH FLOOD WARNING MAY BE NEEDED.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3883 8093 3890 8152 3892 8150 3896 8155
3898 8153 3901 8153 3902 8156 3903 8156
3904 8111 3901 8108 3901 8100 3904 8096
3904 8093
28Special weather statement, Jun 28, 1:44 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
144 PM EDT FRI JUN 28 2013
OHZ076-WVZ010-011-019-020-281845-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-
144 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL WASHINGTON...NORTH
CENTRAL RITCHIE...NORTHERN DODDRIDGE...PLEASANTS AND TYLER
COUNTIES...
AT 142 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 8
MILES WEST OF NEW MARTINSVILLE TO 11 MILES NORTHEAST OF ST. MARYS TO
ST. MARYS...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR SISTERSVILLE...AND FRIENDLY AROUND 150
PM...POINT LOOKOUT...ARVILLA...AND MAXWELL AROUND 155 PM...WICK...
HEBRON...AND MIDDLEBOURNE AROUND 205 PM...MOUNTAIN AND ALMA AROUND
215 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3959 8090 3960 8084 3948 8071 3944 8055
3937 8054 3936 8053 3929 8060 3928 8058
3921 8070 3940 8131 3958 8117 3958 8104
3955 8103 3961 8094
28Special weather statement, Jun 28, 1:47 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
147 PM EDT FRI JUN 28 2013
OHZ066-067-075-076-083>086-281845-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-MORGAN OH-PERRY OH-VINTON OH-
WASHINGTON OH-
147 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORMS WILL AFFECT ATHENS...MEIGS...NORTHEASTERN
GALLIA...NORTHERN JACKSON...SOUTH CENTRAL PERRY...SOUTHWESTERN
MORGAN...SOUTHWESTERN WASHINGTON AND VINTON COUNTIES...
AT 145 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 8
MILES NORTHWEST OF LOGAN TO 15 MILES WEST OF LOGAN TO 8 MILES
NORTHEAST OF CHILLICOTHE...MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IF THESE STORMS INTENSIFY AND APPROACH SEVERE THRESHOLDS...A
SHORT-FUSED SEVERE THUNDERSTORM WARNING MAY BE NEEDED.
THESE STORMS WILL BE NEAR NEW STRAITSVILLE...AND EAGLE MILLS AROUND
200 PM...CREOLA...AND ALLENSVILLE AROUND 205 PM...BYER...
NELSONVILLE...LAKE HOPE STATE PARK...AND BUCHTEL AROUND 210 PM...
JACKSONVILLE AND TRIMBLE AROUND 215 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3935 8154 3927 8157 3927 8168 3916 8175
3902 8199 3903 8203 3889 8215 3921 8277
3937 8274 3940 8251 3939 8230 3948 8228
3948 8217 3955 8217 3955 8226 3959 8227
3959 8238 3966 8238 3967 8237
28The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:04 PM EDT | Special Weather Statement | RLX | Morgan, Washington | 56 min |
| Jun 27, 9:22 PM EDT | Special Weather Statement | RLX | Morgan, Perry, Washington | 38 min |
| Jun 27, 9:39 PM EDT | Flash Flood Warning | RLX | Morgan, Perry, Washington | 3 hr |
| Jun 28, 2:44 AM EDT | Special Weather Statement | RLX | Gallia, Jackson | 46 min |
| Jun 28, 3:31 AM EDT | Special Weather Statement | RLX | Gallia, Jackson | 44 min |
| Jun 28, 1:47 PM EDT | Special Weather Statement | RLX | Athens, Meigs, Vinton | 58 min |
| Jun 28, 6:51 PM EDT | Special Weather Statement | RLX | Athens, Meigs | 39 min |
| Jun 28, 7:05 PM EDT | Special Weather Statement | RLX | Morgan | 55 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.